MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event - 18 years or older.A mustang device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 8mm proximal from the proximal markerband.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.
 
Event or Problem Description
Reportable based on device analysis completed on 15oct2021.It was reported that balloon leak occurred.Vascular access was obtained via the femoral artery.The 10x2cm target lesion was located in the iliac vein.A 10.0 x 40, 135cm mustang balloon catheter was advanced for dilation.During inflation, a leak was noticed in the distal part of the balloon.The device was removed and the procedure was completed with another of the same device.There were no patient complications reported and the patient was stable.However, returned device analysis revealed balloon pinhole.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12737193
Report Number2134265-2021-13332
Device Sequence Number4127403
Product Code FGE
UDI-Device Identifier08714729793823
UDI-Public08714729793823
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2024
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0027192660
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2021
Initial Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1